Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS Northern Indiana

August 16, 2007Blackford County, Jay County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 16, 2007, 12:52 AM EDT for Blackford County, Jay County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 12:52 AM EDT (04:52 UTC)
Expired
Aug 16, 2007, 1:45 AM EDT
In force
53 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Blackford County, IN, Jay County, IN

The radar

The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 10:35 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 8:15 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 15, 8:15 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT WED AUG 15 2007

.AVIATION...
MAIN FOCUS ON 00Z TERMINAL FORECASTS TO NARROW TSRA WINDOW DOWN SOME
TOWARD BEST FOCUS WITH 4-5 HR DURATION. DEFORMATION ZONE FM NERN IL
EWD ACRS SRN LWR MICHIGAN FOCUSING SHRA/ISOLD TSRA THIS EVENING WITH
THIS AREA SLOWLY SHIFTING SWD TOWARD KSBN NEXT COUPLE OF HOURS.
BELIEVE MAIN TSRA THREAT STILL DEVELOPING TO WEST WITH ZONE OF VERY
STRONG INSTABILITY ACRS ERN IA/NWRN IL THIS EVENING WITH MUCAPES
3500-4500 J/KG AND CAPPING INVERSION ERODED. APPROACH OF MESOSCALE
CONVECTIVE VORTICITY CENTER INTO INSTABILITY ZONE AND INCREASED
W-NWRLY MID TROPOSPHERIC FLOW TO 50-60 KTS OVER BACKED/INCREASED 8H
FLOW...PER KILX PROFILE...SHOULD PROVIDE AMPLE FORCING FOR TSRA
DEVELOPMENT UPSTREAM...MOVING INTO KSBN/KFWA BY LATE EVENING/NEAR
MIDNIGHT. COOLING OF LOW LEVELS BEHIND FRONTAL WAVE PASSAGE TOWARD
DAYBREAK TO AID IN BR FORMATION FOR MVFR VSBYS...THEN INCREASED
SUBSIDENCE/DRYING YIELDING VFR CONDITIONS BY MIDDAY THURSDAY.

&&

.SHORT TERM...
STG NRN STREAM SW TROUGH DIGGING SEWD ACRS MANITOBA ATTM W/QUASI
STATIONARY COMPOSITE OUTFLW EXTENDING FM CNTRL IN BACK WEST INTO SFC
LOW CENTER OVR SRN IA. SWRLY LLJ WHICH HAD MAINTAINED MORNING IA MCS
INTO NW IL THIS AFTN HAS RECENTLY DIMINISHED EVEN THOUGH WARM SECTOR
AIRMASS HAD BECOME VRY UNSTABLE. STILL BELIEVE LL MSTR FLUX INADV OF
MCV AND SFC REFLECTION OVR ERN IA WILL REFIRE STORMS THIS EVENING
OVR NE IL/NW INDIANA TWD 00Z W/UPSCALE MCS DVLPMNT STILL XPCD OVR
NRN INDIANA OVERNIGHT AND IN LINE W/15Z RUC GUIDANCE.

OTHERWISE HIGH PRES WILL BLD SEWD BEHIND NRN STREAM TROUGH. MORNING
STORMS ALG SFC CDFNT WILL GIVE WAY TO AFTN SUN AND HAVE SOME DOUBTS
ON GOING AFTN MENTION. HWVR TO KEEP WITHIN CONTINUITY WILL RETAIN
LOW CHC POPS FOR THE AFTN PD FAR SOUTH. COOLER SCOPE OF GUIDANCE
TEMPS FAVORED FOR HIGHS ESP IN LIGHT OF UPSTREAM READINGS ACRS THE
DAKOTAS/NRN MN THIS AFTN.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY.

FEW CHANGES TO LONG TERM. FRONT WILL CONTINUE TO MEANDER AROUND THE
REGION THROUGH MUCH OF THE PERIOD. A WEAK WAVE TRIES TO DROP IN
THURS NGT...BUT NOT IMPRESSED AT TRACK OR MSTR POTENTIAL WITH IT SO
WILL KEEP FORECAST DRY. FRONT SHOULD REMAIN MAINLY SOUTH OF THE AREA
INTO SATURDAY ALLOWING FOR A RETURN TO COOLER CONDITIONS.
INTERESTING SETUP STILL ON TRACK FOR THIS WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK AS FRONT BEGINS TO RETURN NORTH AS RIDGE MOVES NE
OF THE AREA. GOOD OVERRUNNING SETUP POSSIBLY TO TRANSPIRE...BUT
LOCATION OF UPPER LEVEL RIDGE AND TRACKS OF THE TROPICAL SYSTEMS
BEING MONITORED COULD PLACE SOME ADDITIONAL CHALLENGES IN TERMS OF
DEGREE OF MSTR...ETC IN PLACE. SEVERAL WAVES MOVING THROUGH THE FLOW
SHOULD ALLOW AT LEAST CHC FOR CONVECTION SO WILL MAINTAIN POPS AND
FOR COLLABORATION PURPOSES HAVE EXTENDED POPS INTO MONDAY. POPS MAY
NEED TO BE EXTENDED BEYOND THIS...BUT WITH SO MUCH UNCERTANTITY WITH
THINGS DON/T WANT TO MAKE MORE CHANGES THAN HAVE ALREADY BEEN MADE.

&&

WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM....FISHER
AVIATION...MURPHY
Hazardous weather outlook, Aug 15, 5:29 AM EDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EDT WED AUG 15 2007

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-160930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
529 AM EDT WED AUG 15 2007 /429 AM CDT WED AUG 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ015-016-024-025-160930-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SOME OF THE STORMS THURSDAY MAY BECOME SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-160930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
529 AM EDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL.

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY
NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
IN EXCESS OF 30 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Local storm report, Aug 16, 12:17 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             BUFFALO                 40.88N  86.75W
08/16/2007  M0.70 INCH       WHITE              IN   EMERGENCY MNGR

&&

MCS
Local storm report, Aug 16, 12:23 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1218 AM     HAIL             TREATY                  40.72N  85.78W
08/16/2007  E1.00 INCH       WABASH             IN   TRAINED SPOTTER

&&

MCS
Local storm report, Aug 16, 12:29 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             2 WNW PERU              40.76N  86.10W
08/15/2007  E1.75 INCH       MIAMI              IN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL ON CORNER OF US31 AND US24

&&

BJS
Local storm report, Aug 16, 12:35 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     ROCHESTER               41.06N  86.20W
08/15/2007                   FULTON             IN   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

&&

MCS
Local storm report, Aug 16, 12:36 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     LEITERS FORD            41.12N  86.39W
08/15/2007                   FULTON             IN   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWNED

&&

MCS
Local storm report, Aug 16, 12:45 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 AM EDT THU AUG 16 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1236 AM     TORNADO          1 N SWEETSER            40.58N  85.77W
08/16/2007                   GRANT              IN   TRAINED SPOTTER

            TORNADO TOUCHDOWN REPORTED JUST NORTH OF SWEETSER

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:26 PM EDTTornado WarningIWXPulaski, Starke49 min
Aug 15, 10:31 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke59 min
Aug 15, 10:59 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall46 min
Aug 15, 11:10 PM EDTTornado WarningIWXFulton50 min
Aug 15, 11:16 PM EDTTornado WarningIWXCass, Pulaski44 min
Aug 15, 11:16 PM EDTTornado WarningIWXFulton, Kosciusko, Marshall44 min
Aug 15, 11:40 PM EDTTornado WarningIWXMiami, Wabash50 min
Aug 15, 11:42 PM EDTTornado WarningIWXKosciusko, Whitley48 min
Aug 15, 11:48 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash, Whitley57 min
Aug 16, 12:12 AM EDTTornado WarningIWXGrant48 min
Aug 16, 12:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells55 min
Aug 16, 12:49 AM EDTTornado WarningIWXBlackford41 min
Aug 16, 1:01 AM EDTSevere Thunderstorm WarningIWXGrant36 min
Aug 16, 1:18 AM EDTTornado WarningIWXJay42 min
Aug 16, 1:29 AM EDTSevere Thunderstorm WarningIWXBlackford37 min
Aug 16, 2:01 AM EDTSevere Thunderstorm WarningIWXJay16 min
Aug 16, 1:01 AM EDTSevere Thunderstorm WarningIWXVan Wert44 min
Aug 16, 1:18 AM EDTTornado WarningIWXVan Wert34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.